The most common cause of lumps after a filler treatment is swelling and bruising caused by the injections themselves. These should naturally disappear within the first week, so it's important not to panic. Every patient is different, so it's important to talk to your injector before receiving any treatment about the best options for you. Although bumps and lumps are common after a treatment, they should dissolve on their own with an experienced injector and an educated patient.
The appearance of lumps or bumps after receiving a dermal filler injection could be due to several factors. Signs of an allergic reaction may include redness, itching, or swelling at the injection site that persists for more than a few days after receiving the dermal filler. The best way to avoid potential complications and adverse reactions when receiving a dermal filler injection is to choose a professional injector (nurse or doctor) with expertise in facial anatomy injection products and proper procedures. Hyaluronic acid fillers naturally break down by the body and will lose their volumizing and plumping effect over time, so some people may find that simply waiting a little will be enough to reduce the volume of the filler to a satisfactory level.
It is very common to feel bumps on the skin in the days after injecting the dermal filler into the face, including the body of the upper lip and cheeks and chin area, and along wrinkles and folds when injected to lift them up. By preventing bruising, you minimize the chance of bumps and lumps forming after a dermal filler treatment. Swelling and bruising can be expected after receiving an injection of dermal filler, which can create the appearance of irregularities, including bumps or lumps. With that said, it is still possible for the filling to move from its original location and for lumps or bumps to appear in a different area than where the filling was injected, although this is rare.
Unlike Botox, which can take 3 to 5 days to produce an effect, an injection of dermal filler will have immediate results, with an increase in volume and a rejuvenated shape for the area of skin being treated. Regardless of the cause, bumps or lumps after receiving dermal fillers is not the norm and should not be expected. Any bumps or lumps that occur after receiving an injection of dermal filler will usually disappear a week or two later, as the area settles and the skin softens on its own, although this could take up to three months in exceptional cases. As already mentioned, there are several reasons why filling lumps or bumps can occur, and these are generally not related to any movement of the filling itself after being injected.
After giving a dermal filler injection, most injectors will examine the area for bumps or lumps and massage them out before the patient leaves the clinic. Give your tissues time to heal after dissolving hyaluronidase fillers before injecting them with new filler; hyaluronidase will cause some swelling, which could affect the accuracy of the injector. Thicker fillers like Radiesse tend to produce more swelling and residual bruising than thinner fillers like Restylane.
Leave a Comment